Welcome to the Healthy Families forums!

This is a space to ask questions, share experiences and support each other. Find a relevant thread or start your own!

Before you can post or reply in these forums, please join our online community and have a read of the community rules. Forum membership is open to anyone residing in Australia.

  • share on Facebook
  • share on Twitter
  • Print page

Topic: Starting a new medication

8 posts, 0 answered
  1. macfan6
    macfan6 avatar
    11 posts
    9 July 2021

    Hi,

    a doctor has just put me on medication for severe constant stress and anxiety from moving. Does anyone have experience with taking medication and how it makes them feel? I feel terrible today. Woke up with worries, and now I can’t shake it. Feel like I’m going crazy.

  2. Sophie_M
    Sophie_M avatar
    5196 posts
    9 July 2021 in reply to macfan6
    Hi macfan6, 

    We are really sorry to hear that you are feeling this way, starting new medication can have its challenges but it is great that you've set out on a plan with your doctor. If you are feeling concerned about how they are making you feel, this is an important conversation to have with that doctor as well. Sometimes medication can take some time to have a positive effect and consistent communicaton with your treating team is the best way to make sure it is going as smoothly as possible. 

    If you want to talk to one of the our team in the meantime, we rellay recommend calling 1300 22 4636 where you can get some specefic advice. 

    We are really thankful that you have decided to reach out for support as we are sure there will be others having this experience. Thank you for being brave and engaging with the forums today, please feel free to update us on how you are going if you feel comfortable. 

    Kind regards, 
    Sophie M
  3. missep123
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    missep123 avatar
    687 posts
    9 July 2021 in reply to macfan6

    Hi macfan6,

    I am so sorry to hear that you have been feeling this way. I unfortunately don't personally have experience with medications but I wanted to reply to your thread to show support and say that you are not alone.

    Sophie_M mentioned the helpline for specific advice, have you tried calling there?

    We are definitely here for you though if you want to continue chatting through how you are feeling

  4. macfan6
    macfan6 avatar
    11 posts
    9 July 2021 in reply to missep123
    Thank you for your replies and support. No I haven’t called the helpline today. I called it two weeks ago and got advise on seeing a councillor. I’m feeling a bit better having done some mindfulness and my husband and son around.
    1 person found this helpful
  5. UltimaMic
    blueVoices member
    • A member of beyondblue's blueVoices community
    UltimaMic avatar
    24 posts
    9 July 2021 in reply to macfan6

    I manage Generalized Anxiety Disorder with medication  as stated by the GP and in my own research/experience I did feel really drowsy and low energy for the first couple of weeks. However after two weeks of taking the medication I have noticed an uplift in mood and decrease in anxiety and I am grateful for that.

    I am not sure on your medication type but many anxious people have SSRI type medication of which there are many types. No one, except a medical professional should be given you advise on dosage etc. The medication can take time to work - also ensure you go "dry" (no alcohol) when you take the medication - stick to the same time of day to take it. You need to allow your body to adjust- the chemicals in your brain to adjust.

    Medication is part of the cure - lifestyle changes are also necessary. You will find many useful tips on the Beyond Blue website and others for that. I hope you can tell your husband about the side-effects of the medication and that he can be understand as your body and brain adjusts to it. (Understanding Employers are also useful)

    Please also seek advice of GP if after the prescribed period you do not feel any better - there are other medications. I did do this.

     

  6. missep123
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    missep123 avatar
    687 posts
    19 July 2021 in reply to macfan6

    Hi macfan6,

    I wanted to check in on you and see how you were feeling recently?

  7. macfan6
    macfan6 avatar
    11 posts
    22 July 2021 in reply to missep123

    Hi,

    This is my second week taking the drugs, and I feel much better. I feel more like myself now. And the stress and panic attacks have disappeared. I didn’t realise that I was depressed, and are now getting out and doing things I enjoy again. There have been a few down sides to the drugs though. I started taking them in the morning, and feel extremely drowsy all morning. I delayed one dose to the evening. But now I am having trouble sleeping through the night. So I think I will change back to the morning and talk to my doctor about taking something for the drowsiness.

  8. missep123
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    missep123 avatar
    687 posts
    30 July 2021 in reply to macfan6

    Hi macfan6,

    That is so great! I am so glad you have been feeling more like yourself. I think that is so important.

    I'm sorry to hear about the side effects though, did you end up speaking to your doctor about the drowsiness?

    It must be hard to decide whether you want to take it in the morning and be drowsy or take it in the evening and can't sleep.

    I hope that you have still been feeling like yourself since your last post!

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up